Welcome to HCV Advocate’s hepatitis blog. The intent of this blog is to keep our website audience up-to-date on information about hepatitis and to answer some of our web site and training audience questions. People are encouraged to submit questions and post comments.

For more information on how to use this blog
click here, the HCV drug pipeline click here, and for more information on HCV clinical trials click here

Be sure to check out our other blogs: The HBV Advocate Blog and Hepatitis & Tattoos.

Alan Franciscus
Editor-in-Chief
HCV Advocate
HBV Advocate

Thursday, May 17, 2012

Incivek Rash Reports: What HIV/Hepatitis C-Coinfected People Need to Know

As you know, certain drugs can sometimes cause a rash. Some of our readers may have had this experience with penicillin as a child. But despite the risk of a rash, we continue to use penicillin as an antibiotic because it is so valuable in curing bacterial infections, such as strep throat.

Rashes have been seen for many years now in hepatitis C (HCV) therapy, ever since we started widely using ribavirin after finding that it increased HCV cure rates. Ribavirin can cause speckled rash all over the body. (Peg-interferon can cause rash too, but it is usually just seen at the injection sites.)

Read more...

No comments:

Post a Comment